Alert archive / Michigan / Gale Watches in 2016

Gale Watch 8, NWS Gaylord, MI

October 27, 2016

NWS Gaylord, MI issued this gale watch at Oct 27, 2016, 4:07 AM EDT. It took effect at Oct 28, 2016, 3:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2016, 4:07 AM EDT (08:07 UTC)
In effect from
Oct 28, 2016, 3:00 PM EDT
Expired
Oct 28, 2016, 4:37 AM EDT
In force
Issued by
NWS Gaylord, MI

The text

As transmitted.

034 
WHUS73 KAPX 270807
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
407 AM EDT THU OCT 27 2016

LMZ341-342-344>346-271600-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-161027T1200Z/
/O.NEW.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
407 AM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 


$$

LHZ345-LMZ323-LSZ321-322-271200-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-161027T1200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
407 AM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-271600-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-161027T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
407 AM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
144 
WHUS73 KAPX 271358
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
958 AM EDT THU OCT 27 2016

LHZ346>349-272200-
/O.CON.KAPX.SC.Y.0100.000000T0000Z-161027T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
958 AM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344>346-272200-
/O.CON.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
958 AM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
142 
WHUS73 KAPX 271945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT THU OCT 27 2016

LHZ346-272045-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-161027T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
345 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-280345-
/O.UPG.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
/O.NEW.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
345 PM EDT THU OCT 27 2016

...GALE WARNING IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ347>349-280300-
/O.EXT.KAPX.SC.Y.0100.000000T0000Z-161028T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
345 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-280345-
/O.CON.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
345 PM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
178 
WHUS73 KAPX 280158
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
958 PM EDT THU OCT 27 2016

LHZ347>349-280300-
/O.CAN.KAPX.SC.Y.0100.000000T0000Z-161028T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
958 PM EDT THU OCT 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-281000-
/O.CON.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
958 PM EDT THU OCT 27 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM FRIDAY TO 2 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-342-281000-
/O.CON.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
958 PM EDT THU OCT 27 2016

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD
249 
WHUS73 KAPX 280837
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
437 AM EDT FRI OCT 28 2016

LMZ341-342-282200-
/O.UPG.KAPX.GL.A.0008.161028T1900Z-161029T0600Z/
/O.EXA.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
437 AM EDT FRI OCT 28 2016

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT
SATURDAY.  

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-282200-
/O.CON.KAPX.GL.W.0024.161028T1900Z-161029T0600Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
437 AM EDT FRI OCT 28 2016

...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
2 AM EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>348-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T2200Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-282200-
/O.NEW.KAPX.SC.Y.0101.161028T1600Z-161029T1600Z/
STURGEON PT TO ALABASTER MI-
437 AM EDT FRI OCT 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EDT
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Oct 27, 3:50 AM EDT, 17 minutes earlier.

Area forecast discussion, Oct 27, 3:50 AM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
350 AM EDT Thu Oct 27 2016

.SHORT TERM...(Today and tonight)
Issued at 350 AM EDT Thu Oct 27 2016

High impact weather potential: Period of heavy snow in the higher
terrain very early this morning.

Compact short wave is crossing northern lower Michigan this morning
dragging a respectable batch of deformation precip across much of
the CWA, primarily northern lower MI although precip has finally been
sneaking into eastern upper MI over the last few hours. Nice
flare-up of heavier precip across northern lower Michigan
overnight along the short wave itself. Lightning network even
detected a CC lightning flash down by Houghton Lake around 2:15
am right along the narrow dry slot wrapping around the tight
circulation. Precip is mainly snow or a mix through the higher
elevations (we've picked up a few inches overnight) transitioning
to rain near the coasts. Drier air/subsidence and back edge of
precip is now working into the W/SW parts of the area behind the
short wave center.

Today: Short wave advances eastward across Lake Huron this
morning followed by drier air building W-E and synoptic precip
ending by late morning/early afternoon. That said, conditions
remain favorable for lingering lake induced precip across NE lower
Michigan through the afternoon as low level flow backs from east
to north by late in the day. Have stretched out precip chances
through the afternoon accordingly.

Tonight: Upper level trough axis moves off to the east while
fairly impressive warm air/ridging builds just upstream through
the plains and surface high pressure slides overhead. May see
some clearing skies and dropping temps across eastern upper
Michigan and portions of northern lower Michigan this evening.
However, with low level flow backing around to the west-southwest
and lingering cool low level air, suspect we see lake stratus
spread back into the region during the overnight hours.

.LONG TERM...(Friday through Wednesday)
Issued at 350 AM EDT Thu Oct 27 2016

High impact weather potential: None.

Pattern synopsis/Expected evolution: Fairly amplified pattern across
the CONUS tonight with troughing centered over the east coast,
ridging over the midsection of the nation with another well defined
trough off the West Coast. Area of low pressure continues to plague
the Great Lakes tonight into the day Thursday before shifting toward
the East Coast Thursday night. Weak ridging attempts to build into
the western Great Lakes beyond the current system, only to be
dampened by another northern stream wave diving out of Canada into
the Great Lakes late Friday into the upcoming weekend.

Friday - Friday night: Well-defined northern stream shortwave and
associated deepening area of low pressure become centered over
northern MN by Friday afternoon. With strong low-mid level return
flow gradually increasing moisture, would expect at least scattered
isentropically driven precip to be move across portions of the area,
mainly north of M-32 and especially across eastern Upper prior
Friday afternoon. Could be breezy at times as well with a
strengthening pressure gradient as the system approaches. Model
soundings would suggest fairly stable low levels, thus limiting any
really high gusts from mixing down (50-55 kts at 925 mb, so it
surely isn't far off the surface). Will focus the highest gusts
along both Lake MI/Superior...in the 25-30 mph range, but worth
monitoring for higher gust potential in the next couple of days.
Beyond the daylight hours, guidance continues to struggle with the
overall redevelopment of showers overnight across the remainder of
northern Lower. Will include chance PoPs across almost the entire
area, nosing into the likely category across eastern Upper through
the early overnight hours; however, still not expecting appreciable
rainfall over the CWA. Seasonably mild Friday night lows are
expected...some 10-15 degrees above normal (ranging from the low 40s
far north to the mid 40s-50 elsewhere).

Saturday - Saturday night: As Friday-Friday night's system continues
to press eastward, could be a few lingering showers early Saturday
morning, but exiting moisture and a lack of synoptic forcing should
really limit the overall coverage. Cooler air begins to filter in
Saturday afternoon-Saturday night; however, the degree to which how
cold it gets aloft remains uncertain. By Saturday night, a
tightening baroclinic zone sets up from western WI eastward through
central MI, likely providing enough support to kick off an area of
showers or period of rain that's expected to slide through the
southern third of the forecast area during the evening into the
overnight hours.

Extended (Sunday through Wednesday)...

An active forecast continues into at least the first half of the
extended forecast with another area of low pressure progged to
plague the area early next week. As northern Michigan lies on the
southern side of the aforementioned system, H8 temps surge to 10-13
C, aiding in rising surface temperatures to 6-8 degrees above normal
for Monday and Tuesday (ranging from the low 50s north to the
mid/upper 50s south). High pressure settles atop the Great Lakes
beyond Tuesday with precip-free conditions expected to prevail for
the end of the extended.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at
1143 PM EDT Wed Oct 26 2016

Mixed rain/snow and low cigs will continue across the taf
locations through early this morning. Precip will thin out during
the morning hours from west to east, although mvfr/ifr low cigs
will remain. Slow improvement expected the second half of the
day, with more aggressive low level drying kicking in during the
later afternoon and evening.

&&

.MARINE...
Issued at 350 AM EDT Thu Oct 27 2016

Gustier easterly winds will persist through this afternoon with
small craft advisory winds/waves persisting on Lake Huron.
Winds/waves diminish tonight. However, another round of gusty
winds develop on Friday with gale force gusts possible on portions
of the Great Lakes.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LHZ345.

     SMALL CRAFT ADVISORY until 6 PM EDT this evening for LHZ346>349.

LM...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LMZ323-341-
     342-344>346.

     GALE WATCH from Friday afternoon through late Friday night for
     LMZ341-342-344>346.

LS...SMALL CRAFT ADVISORY until 8 AM EDT this morning for LSZ321-322.

&&

SHORT TERM...Adam
LONG TERM...Gillen
AVIATION...MSB
MARINE...Adam
Hazardous weather outlook, Oct 27, 4:02 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EDT THU OCT 27 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-281000-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
402 AM EDT THU OCT 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF HEAVIER SNOWFALL WILL IMPACT THE HIGHER TERRAIN AREAS
OF NORTHERN LOWER MICHIGAN EARLY THIS MORNING...LEADING TO REDUCED
VISIBILITIES AND SLICK ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WIND GUSTS ARE POSSIBLE ON THE NEARSHORE AREAS OF
NORTHERN LAKE MICHIGAN...FRIDAY AFTERNOON THROUGH FRIDAY EVENING.
SEE THE LATEST NEARSHORE FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

In the hours before

Special weather statement, Oct 26, 10:39 PM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1039 PM EDT WED OCT 26 2016

MIZ016>019-021>023-026>029-032>035-270645-
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...TRAVERSE CITY...
KALKASKA...GRAYLING...MIO...CADILLAC...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH
1039 PM EDT WED OCT 26 2016

...MIXTURE RAIN AND SNOW TO CONTINUE...

RAIN AND SNOW WILL CONTINUE ACROSS THE AREA OVERNIGHT. ADDITIONAL
SNOW ACCUMULATION UP TO AN INCH IS EXPECTED ACROSS THE INTERIOR
HIGHLANDS OF NORTHERN LOWER MICHIGAN...ESPECIALLY ON NON-PAVED
SURFACES. WHILE MOST ROADWAYS WILL REMAIN JUST WET...MOTORISTS
ARE URGED TO USE CAUTION AS A FEW SLICK SPOTS ARE EXPECTED DURING
BRIEF PERIODS OF HEAVIER SNOW.

MSB
Special weather statement, Oct 27, 3:23 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
323 AM EDT THU OCT 27 2016

MIZ021>023-027>029-033>035-270900-
ANTRIM-OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-MISSAUKEE-
ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...MANCELONA...GAYLORD...ATLANTA...
KALKASKA...GRAYLING...MIO...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH
323 AM EDT THU OCT 27 2016

...BRIEF PERIOD OF HEAVY SNOWFALL...

HEAVY SNOW WILL IMPACT THE HIGHER TERRAIN AREAS OF NORTHERN LOWER
MICHIGAN THROUGH 5 AM THIS MORNING. IF TRAVELING...EXPECT
VISIBILITIES REDUCED TO LESS THAN HALF A MILE AT TIMES AND SLICK
ROAD CONDITIONS IN SPOTS.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:45 PM EDTGale WarningAPX31 hr

Nearby

Gale Watches in Michigan, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.